MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE TURNTRAC GUIDE WIRES
Catalog Number 1020009
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional dragonfly opstar device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported the turntrac and optical coherence tomography (oct) dragonfly opstar imaging catheter were delivered without any problems distal into the left anterior descending (lad) lesion.However, after the third successful image, removal of the dragonfly catheter was not possible, it was stuck with the turntrac guidewire.Both the turntrac and the dragonfly were removed together.The turntrac was inspected outside the patient anatomy, and it was observed that the distal tip of the turntrac was broken and it seems like the coils are not in the correct position.The turntrac was stuck in the oct dragonfly catheter.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported break was not confirmed.The reported difficult to remove could not be tested due to the device condition.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment capas.The electronic lot history record (elhr) no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.In this case, analysis of the returned guide wire was unable to confirm the reported tip break.The analysis discovered misaligned coils on the distal end.This type of damage is consistent with interaction between the guide wire and the anatomy or an accessory device.It is possible that the misaligned coils impacted the clearance between the guide wire and the dragonfly optical coherence tomography (oct) catheter, resulting in the reported difficulty during removal; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE TURNTRAC GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18822347
Report Number2024168-2024-02654
Device Sequence Number7795888
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public(01)08717648222627(17)251130(10)3121671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number1020009
Device Lot Number3121671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown